Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 84, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 18, 2009, 5:39 PM CDT for Dade County, Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2009, 5:39 PM CDT (22:39 UTC)
- Expired
- Apr 18, 2009, 6:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Dade County, MO
The radar
The Springfield radar (KSGF), 52 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 4:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 182239 SVRSGF MOC057-182345- /O.NEW.KSGF.SV.W.0084.090418T2239Z-090418T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 539 PM CDT SAT APR 18 2009 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DADE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 645 PM CDT. * AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NEOLA...OR NEAR GREENFIELD...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF DADE COUNTY...INCLUDING THE TOWNS OF ARCOLA AND BONA. THIS ALSO INCLUDES STOCKTON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS... INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. && LAT...LON 3758 9408 3758 9363 3733 9363 3733 9409 TIME...MOT...LOC 2238Z 240DEG 17KT 3748 9388 $$ SCHAUMANN
2 follow-up statements
000
WWUS53 KSGF 182252
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT SAT APR 18 2009
MOC057-182345-
/O.CON.KSGF.SV.W.0084.000000T0000Z-090418T2345Z/
DADE MO-
552 PM CDT SAT APR 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN DADE COUNTY...
AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCOLA TO BONA TO
DADEVILLE...MOVING NORTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN DADE COUNTY...INCLUDING THE TOWN OF BONA. THIS ALSO
INCLUDES STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3742 9391 3758 9397 3758 9363 3737 9363
TIME...MOT...LOC 2252Z 240DEG 17KT 3754 9380 3752 9368
3741 9367
$$
SCHAUMANN000
WWUS53 KSGF 182307
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT SAT APR 18 2009
MOC057-182315-
/O.CAN.KSGF.SV.W.0084.000000T0000Z-090418T2345Z/
DADE MO-
607 PM CDT SAT APR 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DADE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
WIND GUSTS TO 40 MPH...MODERATE TO HEAVY RAINFALL AND OCCASIONAL
LIGHTNING STRIKES CAN STILL BE EXPECTED ACROSS NORTHEASTERN DADE
COUNTY THROUGH 630 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3742 9391 3758 9397 3758 9363 3737 9363
TIME...MOT...LOC 2305Z 240DEG 17KT 3757 9373 3755 9361
3744 9360
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:53 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 18, 2:53 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 253 PM CDT SAT APR 18 2009 .DISCUSSION... FORECAST CHALLENGES DEAL WITH PRECIP CHANCES THROUGH SUNDAY. CURRENTLY...HAD AN OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION OVER EASTERN KANSAS HAS MOVED EAST OVER SOUTH CENTRAL MISSOURI EARLY THIS AFTERNOON AND HAS STALLED OVER GREEN COUNTY. BOUNDARY CURRENTLY EXTENDS FROM ROUGHLY BUFFALO...TO SPRINGFIELD TO CASSVILLE. MOISTURE FROM NORTHERN ARKANSAS HAS BEEN RIDING NORTH AND SHOWERS/THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THIS BOUNDARY OVER THE PAST COUPLE HOURS. OTHERWISE...CWA REMAINS MOSTLY DRY EARLY THIS AFTERNOON. CONVECTIVE COMPLEX OVER EASTERN TEXAS HAS DONE A SIGNIFICANT JOB THIS MORNING IN KEEPING MOST OF ENERGY/MOISTURE BLOCKED FROM MAKING ITS WAY INTO THE CWA. FARTHER WEST...LARGE UPPER LOW REMAINS NEARLY STATIONARY OVER WESTERN KANSAS/EASTERN COLORADO. MOSAIC RADAR BEGINNING TO SHOW CONVECTION DEVELOPING OVER NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. THIS CONVECTION IS THE AREA OF CONCERN FOR LATER ON THIS EVENING. FOR THIS EVENING...UPPER LOW SLOWLY TRACKS NEAR THE CENTRAL KANSAS/OKLAHOMA. COMPLEX WILL REMAIN OVER EASTERN TEXAS AND SOUTHWEST ARKANSAS THIS EVENING...SO WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED. THERE SHOULD BE SUFFICIENT INSTABILITY OVER EASTERN KANSAS THIS EVENING AS WRF IS SHOWING CAPES AROUND 700/900 J/KG. EXPECT THE MORE SEVERE THUNDERSTORMS TO FORM OVER EASTERN KANSAS EARLY THIS EVENING AND THEN FORM INTO A WEAKENING SQUALL LINE INTO OUR WESTERN ZONES. WILL NEED TO WATCH THE MOISTURE MOVING IN FROM ARKANSAS AS WELL...THOUGH INSTABILITY WILL BE A LITTLE LESS WITH THE CLOUD COVERAGE. CONTINUED MAIN THREAT AS QUARTER SIZED HAIL FOR OUR WESTERN ZONES THIS EVENING IN THE AFTERNOON HWO. BY SUNDAY MORNING...UPPER LOW IS FORECAST TO OPEN OVER NORTHERN ARKANSAS/SOUTHERN MISSOURI AND STARTING TO ACCELERATE EASTWARD. SHOULD SEE OUR BEST CHANCES FOR RAIN SUNDAY MORNING INTO THE AFTERNOON AS WE REMAIN IN THE WRAP AROUND MOISTURE THROUGH EARLY SUNDAY AFTERNOON. DO SHOW SOME COLDER TEMPERATURES AS 850MB TEMPS FALL TO +3C MONDAY MORNING...THEN -2C TUESDAY MORNING. WOULD EQUATE TO LOWS IN THE MID 30S AND HIGHS IN THE UPPER 50S/LOW 60S MONDAY AND TUESDAY. GFS SHOWS A SMALL CLIPPER SYSTEM TUESDAY MORNING AROUND THE BACK SIDE OF THE LOW THAT COULD GIVE US SOME LIGHT PRECIPITATION IN OUR EASTERN COUNTIES. FOR NOW THOUGH...KEPT THE FORECAST DRY. BY WEDNESDAY...UPPER LOW FINALLY MOVES FAR ENOUGH EAST FOR WEST TO SOUTHWEST WINDS TO RETURN AND A WARMUP TO COMMENCE. CLAYCOMB && .AVIATION... A VERY COMPLICATED FORECAST OVER THE NEXT 24 HOURS AS A STRONG UPPER LEVEL LOW SLOWLY MOVES EAST ACROSS THE REGION. WE HAD A PERIOD OF IFR CEILINGS AND NORTHWEST WINDS SETTLE IN TO KJLN THIS MORNING BEHIND AN OUTFLOW BOUNDARY. CEILINGS ARE NOW LIFTING...AND WILL LIKELY REMAIN IN THE MVFR CATEGORY FOR THE REST OF THIS AFTERNOON. THIS SAME BOUNDARY IS NOW APPROACHING KSGF BUT WEAKENING WITH TIME. THINK THIS BOUNDARY WILL PRODUCE A FEW RAIN SHOWERS AND A BRIEF WIND SHIFT TO THE WEST AT KSGF. MVFR VISIBILITIES CAN BE EXPECTED WITH ANY HEAVIER RAIN SHOWERS. CEILINGS MAY THEN SCATTER OUT FOR A TIME THIS EVENING AT KJLN AND KSGF...BUT STILL THINK AT LEAST PATCHES OF MVFR WILL REMAIN ACROSS THE AREA. A COLD FRONT WILL THEN PASS THROUGH THE REGION LATE TONIGHT...WITH IFR CEILINGS LIKELY BEHIND THE FRONT. VISIBILITIES WILL ALSO LIKELY DROP INTO THE MVFR CATEGORY LATER THIS EVENING. WILL ALSO NEED TO WATCH THE PROGRESS OF THUNDERSTORMS ALONG THIS FRONT AS THEY APPROACH FROM KANSAS AND OKLAHOMA. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 18, 5:04 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 PM CDT SAT APR 18 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-192215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 504 PM CDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE OVER WESTERN PORTIONS OF MISSOURI THROUGH THE EVENING HOURS. HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS UP TO 60 MPH AND DEADLY LIGHTNING WILL ALL BE POSSIBLE WITH THESE STORMS. THE STRONGEST STORMS WILL REMAIN WEST OF HIGHWAY 65 THIS EVENING. IN ADDITION TO THE STRONG STORMS...INTENSE RAINFALL RATES WILL LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN AREAS WHERE TRAINING THUNDERSTORMS OCCUR. A MORE STRONGER LINE OF THUNDERSTORMS...CURRENTLY OVER CENTRAL KANSAS WILL APPROACH EXTREME SOUTHEAST KANSAS BY LATE EVENING FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS. AGAIN...HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE ASSOCIATED WITH THESE THUNDERSTORMS AS THEY MOVE INTO SOUTHEAST KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEST OF HIGHWAY 65 DURING THE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Apr 18, 4:00 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT SAT APR 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL NOEL 36.55N 94.48W
04/18/2009 E1.50 INCH MCDONALD MO EMERGENCY MNGR
HAIL 1 TO 1.5 INCHES IN DIAMETER.
&&
BARJENBRUCHLocal storm report, Apr 18, 4:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT SAT APR 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL ANDERSON 36.65N 94.44W
04/18/2009 E0.88 INCH MCDONALD MO EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN DOWNTOWN ANDERSON.
&&
BARJENBRUCHLocal storm report, Apr 18, 4:21 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 PM CDT SAT APR 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ANDERSON 36.65N 94.44W
04/18/2009 MCDONALD MO EMERGENCY MNGR
SEVERAL BUILDINGS BLOWN DOWN IN ANDERSON. INTERSECTION
OF 76 AND 59.
&&
CLAYCOMBLocal storm report, Apr 18, 4:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 PM CDT SAT APR 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL NEOSHO 36.87N 94.37W
04/18/2009 E0.88 INCH NEWTON MO PUBLIC
LOCATED AT HIGHWAYS 59 AND 60.
&&
LINDENBERGLocal storm report, Apr 18, 5:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT SAT APR 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD CARTHAGE 37.18N 94.31W
04/18/2009 JASPER MO LAW ENFORCEMENT
WATER RESCUE AT RYATTA AND CHAPEL. 2000 BLOCK OF FOREST
AVENUE FLOODED
&&
CLAYCOMBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 53 min |
| Apr 18, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 41 min |
| Apr 18, 4:28 PM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Apr 18, 6:03 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.